Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS New York, NY

June 22, 2008Richmond County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 22, 2008, 5:55 PM EDT for Richmond County, New York. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 5:55 PM EDT (21:55 UTC)
Expired
Jun 22, 2008, 6:16 PM EDT
In force
21 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Richmond County, NY

The radar

The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 222156
SVROKX
NYC085-222230-
/O.NEW.KOKX.SV.W.0049.080622T2155Z-080622T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
555 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 630 PM EDT...

* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TOMPKINSVILLE...OR NEAR BAYONNE...AND MOVING EAST AT 11 MPH.

THIS STORM WILL IMPACT FAR NORTHEASTERN STATEN ISLAND. 

LAT...LON 4063 7410 4064 7410 4065 7406 4063 7406
      4062 7405 4061 7405
TIME...MOT...LOC 2155Z 285DEG 9KT 4065 7407

$$

JMC
1 follow-up statement
000 
WWUS51 KOKX 222216
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
616 PM EDT SUN JUN 22 2008

NYC085-222226-
/O.CAN.KOKX.SV.W.0049.000000T0000Z-080622T2230Z/
RICHMOND (STATEN ISLAND) NY-
616 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND (STATEN ISLAND)
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE 
AREA. THE SEVERE THUNDERSTORM WARNING HAS THEREFORE BEEN CANCELLED. 

LAT...LON 4063 7410 4064 7410 4065 7406 4063 7406
      4062 7405 4061 7405
TIME...MOT...LOC 2216Z 285DEG 9KT 4064 7400

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:34 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 22, 5:34 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
534 PM EDT SUN JUN 22 2008

.SYNOPSIS...
A LINGERING LOW PRESSURE TROUGH OVER THE AREA WILL COMBINE WITH
DAYTIME HEATING AND DISTURBANCES ROTATING AROUND AN UPPER TROUGH TO
THE WEST...TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH TUESDAY.
THE TROUGH AND AN ASSOCIATED COLD FRONT WILL PASS THROUGH THE AREA
TUESDAY EVENING...WITH A RETURN TO DRY WEATHER THROUGH FRIDAY.
UNSETTLED WEATHER SHOULD RETURN BY NEXT WEEKEND AS ANOTHER UPPER LOW
DIGS INTO THE GREAT LAKES REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE STRONG TO SEVERE CONVECTION THAT OCCURRED EARLIER THIS AFTERNOON
OVER THE NYC METRO AREA HAS MOSTLY DISSIPATED...BUT OTHER STORMS IN
ORANGE COUNTY AND NORTHEAST NJ HAVE INTENSIFYING VIA THE ENHANCED
LIFT FROM THE OUTFLOW FROM THESE EARLIER STORMS. LIKELY POP
CONTINUES FOR THESE FOR THE NORTHWEST ZONES AND CHANCE POP INTO NYC
METRO. SOME COULD BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL INTO
EARLY THIS EVENING.

EXPECT A BREAK IN THE ACTION LATER THIS EVENING...BUT THEN
CONVECTION OVER WEST VIRGINIA AND THE BLUE RIDGE IN VIRGINIA MOVING
NE IN DEEP LAYER SW FLOW SHOULD REACH AREAS FROM NYC WEST SOME TIME
AFTER MIDNIGHT...SO LIKELY POP FORECAST LATE TONIGHT INTO EARLY MON
MORNING FOR THOSE AREAS. SEVERE WX NOT EXPECTED WITH THESE STORMS AS
LEFTOVER INSTABILITY SHOULD BE MARGINAL/ELEVATED.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
WITH WEAK SFC TROUGH STILL LINGERING OVER OR JUST WEST OF THE AREA
AND UNCAPPED INSTABILITY WITH MLCAPE 1000-1500 J/KG FROM NYC
WEST...SEVERE POTENTIAL LOOKS GREATER FOR MON AFTERNOON/EVENING...AS
H7 AND H5 WINDS INCREASE TO 25 AND 40 KT RESPECTIVELY...AND AS THE
AREA FALLS UNDER THE RIGHT REAR QUADRANT OF AN H3 JET STREAK PASSING
THROUGH PA AND UPSTATE NY. POP INCREASED TO LIKELY FOR MON AFTERNOON
AND EARLY EVENING FROM NYC NORTH/WEST. BULK SHEAR OF ABOUT 40 KT AND
CAPE BOTH SUFFICIENT FOR SEVERE WIND GUSTS AND LARGE HAIL IN THE
STRONGER STORMS. BACKING HODOGRAPH PROFILES FROM 3-6 KM ALOFT
SUGGEST MAYBE A FEW LEFT-MOVERS. ALSO DEBATED ISSUING A FLASH FLOOD
WATCH...ESPECIALLY FOR AREAS HARD HIT BY CONVECTION TODAY...BUT MCS
MOTION LOOKS TO BE A LITTLE QUICKER THAN THAT OF TODAY.
WILL REASSESS UPON RETURN TO THE MIDNIGHT SHIFT TONIGHT.

ONSHORE FLOW OF COOLER MARITIME AIR SHOULD GREATLY LIMIT TSTM
POTENTIAL ACROSS CENTRAL/EASTERN PORTIONS OF LONG ISLAND/CT...BUT A
FEW STRONGER STORMS COULD MAKE IT INTO THE MARINE LAYER DURING MON
EVENING.

LAST DAY OF REPEAT SHOWERS/TSTMS TAKES PLACE ON TUE...BEFORE UPPER
TROUGH AND ASSOCIATED COLD FRONT FINALLY PASS THROUGH DURING TUE
EVENING. LOWER TROPOSPHERIC WINDS BELOW 25 KT AND DEEP LAYER FLOW
TURNING MORE W-NW IN THE AFTERNOON SUGGEST FASTER MOVING STORMS...
WITH DIMINISHED SEVERE/FLOOD POTENTIAL.

FOR TEMPS...MAV CONTINUES ITS SLIGHT DAYTIME WARM BIAS...SO UNDERCUT
HIGHS BY A COUPLE OF DEGREES. MAV MINS LOOK ON TARGET TONIGHT AND
MON NIGHT...BUT UNDERCUT OUTSIDE NYC FOR TUE NIGHT WITH CLEARING
SKIES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY NIGHT/...
GENERALLY DRY CONDITIONS EXPECTED FOR WEDNESDAY AND THURSDAY...WITH
WNW FLOW ALOFT AND TD/S MAINLY IN THE UPPER 50S. PROGS HINT AT A
WEAK FRONT AFFECTING THE AREA LATE THURSDAY AND EARLY
FRIDAY...WARRANTING LOW POPS FOR THAT PERIOD. CHANCES FOR TSRA
INCREASE FRIDAY THROUGH SUNDAY WITH TD/S REBOUNDING INTO THE 60S ON
MORE SOUTHERLY FLOW. GFS/ECMWF GUIDANCE SHOW THE BEST CHANCES FOR
CONVECTION LATE ON SATURDAY AS THE NEXT FRONTAL SYSTEM APPROACHES
THE REGION.

TEMPS THROUGH THE PERIOD WILL BE NEAR OR ABOVE CLIMATOLOGY...WITH
WARMEST TEMPS EXPECTED THU/FRI. TD/S WILL RISE INTO THE MID 60S BY
THE WEEKEND.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
BEST CHANCES FOR IMPACTS FROM TSTMS IS NORTH AND WEST OF NYC
TERMINALS. ERRATIC WINDS AT NYC/NRN NJ TERMINALS POSSIBLE THRU 22Z
WITH TSTM OUTFLOW.

STRONGER SOUTHERLY WINDS SHOULD DIMINISH OVERNIGHT. WITH RECENT
RAINFALL...FOG IS POSSIBLE LATE TONIGHT AS WELL AS LOW STRATUS.
HOWEVER...AN APPROACHING SHORTWAVE EXPECTED TO KICK OFF SHOWERS
MAY ACTUALLY END UP KEEPING CONDS UP A LITTLE. TAF CIGS/VSBYS
CARRY SOME UNCERTAINTY TONIGHT BASED ON THIS SCENARIO.

OUTLOOK FOR 20Z MONDAY THROUGH THURSDAY... IFR CONDITIONS POSSIBLE
- ESPECIALLY AT COASTAL TERMINALS - THROUGH CLOSE OF MORNING PUSH
MONDAY MORNING (CONTINUATION FORM SUNDAY NIGHT). THINGS WILL
REMAIN UNSTABLE INTO TUESDAY NIGHT WITH A CHANCE OF SHRA/TSTMS
WITH LOCAL MVFR TO IFR CIGS/VSBYS. HIGHER CONFIDENCE IN THUNDERSTORMS
IMPACTING THE AIRSPACE MONDAY AFTERNOON/EVENING. VFR CONDITIONS
THEN RETURN FOR THE MIDDLE OF THE WEEK.

&&

.MARINE...
PERSISTENT S-SW FLOW OF 10-15 KT THROUGH TUE...COMBINED WITH S SWELL
UP TO 3 FT ARRIVING FROM THE SOUTH...SHOULD RESULT IN COMBINED SEAS
NO HIGHER THAN 4 FT...SO NO SCA PLANNED ATTM FOR THE OCEAN.

WINDS THEN SHIFT AROUND TO THE NW BY TUE NIGHT BEHIND A COLD
FRONT... WITH HIGH PRESSURE BUILDING IN. THE HIGH BEGINS MOVING
OFFSHORE BY WED NIGHT...WITH WINDS SHIFTING TO THE SW.

WINDS CONTINUE OUT OF THE SW ON THU AS HIGH PRESSURE DRIFTS OFF THE
COAST...INCREASING TO 15 TO 20 KT AS A WEAK FRONTAL BOUNDARY
APPROACHES THE AREA LATE IN THE DAY.

WIND SPEEDS THROUGH THE PERIOD ARE EXPECTED TO BE GENERALLY 20 KT OR
LESS...WITH MINIMAL GUSTINESS OUTSIDE OF THUNDERSTORMS. DO NOT SEE
SUPPORT FOR SCA LEVEL SEAS AT THIS TIME.

&&

.HYDROLOGY...
SIGNIFICANT RAINFALL POSSIBLE AGAIN ON MONDAY. TOTAL ADDITIONAL
AREAL QPF CALLS FOR 1-1.5 INCHES FROM NYC NORTH/WEST...AND 0.5-1
INCH ACROSS LONG ISLAND AND SOUTHEAST CT. LOCALLY HIGHER AMOUNTS OF
2-3 INCHES ARE POSSIBLE IN HEAVIER CONVECTION ESPECIALLY FROM THE
NYC METRO AREA NORTH/WEST...WHICH COULD CAUSE LOCALIZED FLASH
FLOODING. WILL REASSESS NEED FOR FLASH FLOOD WATCHES FOR PORTIONS OF
THE AREA FOR MONDAY ON THE MID SHIFT TONIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BG
NEAR TERM...BG
SHORT TERM...BG
LONG TERM...MPS
AVIATION...BS
MARINE...BG/MPS
HYDROLOGY...BG
Hazardous weather outlook, Jun 22, 4:20 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
420 PM EDT SUN JUN 22 2008

CTZ005-009-NJZ003>006-011-NYZ071>077-231100-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
420 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY
AFTERNOON AND EVENING. THE GREATEST THREAT WOULD BE LARGE HAIL AND
DAMAGING WINDS. ALSO...FLASH FLOODING MAY BE POSSIBLE FROM
STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-010>012-NYZ078>081-231100-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
420 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING.
HEAVY RAINFALL FROM THESE STORMS MAY RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-231100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
420 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY
AFTERNOON...WITH GUSTY WINDS AND LOCALLY ROUGH SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067>070-231100-
WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
420 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS EXISTS INTO THIS EVENING.
THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY
AFTERNOON AND EVENING. THE GREATEST THREAT WOULD BE LARGE HAIL AND
DAMAGING WINDS. ALSO...FLASH FLOODING MAY BE POSSIBLE FROM
STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 22, 3:11 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
311 PM EDT SUN JUN 22 2008

NYZ073-076-077-222000-
BRONX-NASSAU-QUEENS-
311 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN NASSAU AND QUEENS
COUNTIES...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RYE TO LAGUARDIA
AIRPORT...AND MOVING EAST AT 22 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JMC
Local storm report, Jun 22, 3:24 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
324 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      FORT LEE                40.85N 73.97W
06/22/2008                   BERGEN             NJ   EMERGENCY MNGR

            STILLWELL AVENUE CLOSED FROM 10TH STREET ALL THE WAY TO
            END OF STILLWELL AVENUE.

0245 PM     FLASH FLOOD      HACKENSACK              40.89N 74.05W
06/22/2008                   BERGEN             NJ   TRAINED SPOTTER

            WEST PLEASANT AVENUE FLOODED. 5 PEOPLE WERE RESCUED FROM
            VEHICLE.

0253 PM     HAIL             1 ENE EAST TREMONT      40.85N 73.85W
06/22/2008  E0.75 INCH       BRONX              NY   TRAINED SPOTTER

            PENNY SIZE HAIL

&&

JP
Special weather statement, Jun 22, 4:24 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
424 PM EDT SUN JUN 22 2008

NYZ067-222115-
ORANGE-
424 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 12 MPH.

PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING MIDDLETOWN...GOSHEN AND
MONTGOMERY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JMC
Special weather statement, Jun 22, 4:59 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
459 PM EDT SUN JUN 22 2008

NJZ005-006-011-NYZ074-075-222145-
ESSEX-HUDSON-KINGS (BROOKLYN)-RICHMOND (STATEN IS.)-UNION-
459 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORM WILL IMPACT EASTERN UNION...HUDSON...KINGS
(BROOKLYN)...RICHMOND (STATEN ISLAND) AND SOUTHERN ESSEX COUNTIES...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION...OR NEAR ELIZABETH...AND MOVING EAST
AT 13 MPH.

PEOPLE IN EASTERN UNION...HUDSON...KINGS (BROOKLYN)...RICHMOND
(STATEN ISLAND) AND SOUTHERN ESSEX COUNTIES...INCLUDING UNION...
ORANGE...ELIZABETH...NEWARK...HARRISON...BAYONNE...KEARNY AND JERSEY
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JMC
Special weather statement, Jun 22, 5:16 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
516 PM EDT SUN JUN 22 2008

NJZ002-222145-
WESTERN PASSAIC-
516 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORM WILL IMPACT PASSAIC COUNTY...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR NEAR WEST MILFORD...AND
MOVING EAST AT 24 MPH.

PEOPLE IN PASSAIC COUNTY...INCLUDING WEST MILFORD AND RINGWOOD...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JMC
Local storm report, Jun 22, 5:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
552 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             NEWARK                  40.72N 74.17W
06/22/2008  E0.88 INCH       ESSEX              NJ   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED ON JERSEY TURNPIKE

0531 PM     HAIL             NEWARK                  40.72N 74.17W
06/22/2008  E1.75 INCH       ESSEX              NJ   AIRPLANE PILOT

            GOLF BALL SIZE HAIL REPORTED FROM PILOT OF CONTINENTAL
            FLIGHT NUMBER 20.

0543 PM     HAIL             BAYONNE                 40.67N 74.11W
06/22/2008  E1.75 INCH       HUDSON             NJ   AMATEUR RADIO

            GOLF BALL SIZE HAIL

0546 PM     HAIL             JERSEY CITY             40.71N 74.07W
06/22/2008  E0.88 INCH       HUDSON             NJ   TRAINED SPOTTER

            NICKEL SIZE HAIL NEAR LIBERTY STATE PARK

&&

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:33 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester31 min
Jun 22, 1:00 PM EDTAreal Flood AdvisoryOKXRockland, Westchester60 min
Jun 22, 1:30 PM EDTSevere Thunderstorm WarningOKXRockland30 min
Jun 22, 1:50 PM EDTFlash Flood WarningOKXRockland, Westchester2 hr
Jun 22, 2:16 PM EDTSevere Thunderstorm WarningOKXBronx, New York, Westchester29 min
Jun 22, 2:26 PM EDTSpecial Marine WarningOKX64 min
Jun 22, 2:30 PM EDTAreal Flood AdvisoryOKXBronx, New York60 min
Jun 22, 2:46 PM EDTSevere Thunderstorm WarningOKXBronx, New York29 min
Jun 22, 4:44 PM EDTAreal Flood AdvisoryOKXOrange91 min
Jun 22, 5:13 PM EDTSpecial Marine WarningOKX62 min
Jun 22, 5:22 PM EDTFlash Flood WarningOKXKings, New York, Queens83 min
Jun 22, 5:39 PM EDTSevere Thunderstorm WarningOKXKings, New York, Queens40 min
Jun 22, 6:00 PM EDTSpecial Marine WarningOKX39 min
Jun 22, 6:33 PM EDTSevere Thunderstorm WarningOKXRockland42 min
Jun 22, 6:57 PM EDTSevere Thunderstorm WarningOKXWestchester44 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.